Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 27, NWS Wichita, KS

June 15, 200610 counties in Kansas

NWS Wichita, KS issued this wind advisory at Jun 15, 2006, 3:45 AM CDT for 10 counties in Kansas. It took effect at Jun 15, 2006, 12:00 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 15, 2006, 3:45 AM CDT (08:45 UTC)
In effect from
Jun 15, 2006, 12:00 PM CDT
Expired
Jun 15, 2006, 9:42 PM CDT
In force
10 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 99 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2006-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2006-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1215 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
2721 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 150845
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
345 AM CDT THU JUN 15 2006


KSZ032-033-047>051-067-082-091-151645-
/O.NEW.KICT.WI.Y.0027.060615T1700Z-060616T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...KINGMAN...
ANTHONY...HARPER
345 AM CDT THU JUN 15 2006

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING. 

LOW PRESSURE WILL STRENGTHEN OVER THE ROCKIES AGAIN TODAY AND
CAUSE THE WIND SPEEDS TO INCREASE TO SPEEDS OF 25 TO 35 MPH THIS
AFTERNOON. SOME HIGHER GUSTS TO 45 MPH WILL ALSO BE POSSIBLE
ESPECIALLY AFTER 3 PM. THESE STRONG WIND SPEEDS WILL CONTINUE
THROUGH MUCH OF THE EVENING BEFORE DISSIPATING TOWARDS SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. THOSE TRAVELING ON EAST WEST ORIENTED HIGHWAYS SHOULD
USE EXTRA CAUTION.

$$
COX
3 follow-up statements
000 
WWUS73 KICT 151455
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
955 AM CDT THU JUN 15 2006

KSZ032-033-047>051-067-082-091-152300-
/O.CON.KICT.WI.Y.0027.060615T1700Z-060616T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...KINGMAN...
ANTHONY...HARPER
955 AM CDT THU JUN 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

LOW PRESSURE WILL STRENGTHEN OVER THE ROCKIES THIS AFTERNOON. THIS
WILL CAUSE THE WIND SPEEDS TO INCREASE TO 25 TO 35 MPH THIS
AFTERNOON. SOME HIGHER GUSTS TO 45 MPH WILL ALSO BE POSSIBLE
MAINLY BETWEEN 3 PM AND 6 PM. THE STRONG WINDS ARE EXPECTED TO
DIMINISH AFTER SUNSET. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. THOSE TRAVELING ON EAST WEST ORIENTED HIGHWAYS SHOULD
USE EXTRA CAUTION.

$$
000 
WWUS73 KICT 152042
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
342 PM CDT THU JUN 15 2006

KSZ032-033-047>051-067-082-091-160300-
/O.CON.KICT.WI.Y.0027.000000T0000Z-060616T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...KINGMAN...
ANTHONY...HARPER
342 PM CDT THU JUN 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

STRONG LOW PRESSURE WILL CONTINUE OVER THE ROCKIES INTO THIS
EVENING. THIS WILL CAUSE THE WIND SPEEDS ACROSS CENTRAL KANSAS TO
CONTINUE IN THE 25 TO 35 MPH RANGE THIS EVENING. SOME HIGHER GUSTS
TO 45 MPH WILL ALSO BE POSSIBLE MAINLY BETWEEN 4 PM AND 8 PM. THE
STRONG WINDS ARE EXPECTED TO DIMINISH TO 15 TO 25 MPH AFTER
SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. THOSE TRAVELING ON EAST WEST ORIENTED HIGHWAYS SHOULD
USE EXTRA CAUTION.

$$

KETCHAM
000 
WWUS73 KICT 160242
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
942 PM CDT THU JUN 15 2006

KSZ032-033-047>051-067-082-091-160345-
/O.CAN.KICT.WI.Y.0027.000000T0000Z-060616T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...KINGMAN...
ANTHONY...HARPER
942 PM CDT THU JUN 15 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY.

WIND SPEEDS HAVE DECREASED AFTER SUNSET TONIGHT. THEREFORE...THE
WIND ADVISORY HAS BEEN CANCELLED. GUSTY SOUTHERLY WINDS WILL
CONTINUE THROUGH THE NIGHT...BUT SHOULD REMAIN BELOW ADVISORY
CRITERIA.

$$

SCHRECK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jun 15, 3:28 AM CDT, 17 minutes earlier.

Area forecast discussion, Jun 15, 3:28 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
328 AM CDT THU JUN 15 2006

.DISCUSSION...
THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE HOW LOW THE
CUT-OFF WILL KEEP ITS RESIDENCE OVER THE AREA NEXT WEEK AND WHEN THE
BEST CHANCE OF RAIN WILL BE.

TODAY:
THE WIND SHOULD GRADUALLY SLACKEN ACROSS CENTRAL KANSAS BY DAYBREAK
AS ONE WAVE SHIFTS INTO THE NORTHERN PLAINS WHICH WILL HELP WEAKEN
THE PRESSURE GRADIENT. HOWEVER...THESE WINDS SHOULD KICK UP AGAIN
PERHAPS A LITTLE STRONGER LATE THIS AFTERNOON AND EVENING AS ANOTHER
WAVE MOVES OUT OF THE DESERT SOUTHWEST INTO THE ROCKIES. THIS WAVE
WILL HELP INDUCE CYCLOGENESIS. THEREFORE...WE ARE PLANNING ON
ISSUING ANOTHER WIND ADVISORY FOR CENTRAL AND PORTIONS OF SOUTH
CENTRAL KANSAS TODAY. THIS ADVISORY WILL INCLUDE LOCATIONS MAINLY
ALONG AND WEST OF A SALINA TO NEWTON TO HARPER LINE. THE
ADVISORY WILL START AROUND 17Z AND CONTINUE THROUGH AROUND 03Z. ONCE
AGAIN THE HIGHEST WIND SPEEDS WILL MOST LIKELY TAKE PLACE TOWARDS
EVENING.

CURRENTLY...THERE IS SOME DECENT ISENTROPIC ASCENT TAKING PLACE
AROUND 320K WHICH IS HELPING GENERATE A FEW SPRINKLES ACROSS CENTRAL
KANSAS. LIGHTNING DATA IS ALSO SHOWING A FEW CLAPS OF THUNDER ACROSS
BARTON COUNTY. MIXED LAYER MOST UNSTABLE CAPES ACROSS THIS AREA ARE
NOT MUCH MORE THAN 200J/KG. THE LATEST RUC IS SHOWING THIS AREA OF
ISENTROPIC ASCENT SHIFTING INTO SOUTH CENTRAL KANSAS DURING THE
MORNING. THIS AREA OF LIFT MAY GENERATE A FEW SPRINKLES HERE AND
THERE...BUT NOT ANY THING MORE DUE TO SUCH HIGH CLOUD BASES. DESPITE
THE CLOUDS THIS MORNING...TEMPERATURES SHOULD BE ABLE TO WARM A FEW
DEGREES ABOVE YESTERDAYS HIGHS.

TONIGHT:
THE WIND SHOULD CONTINUE TO BLOW FAIRLY HARD DURING THE
EVENING...BUT SHOULD BEGIN TO SLACKEN SOMEWHAT TOWARDS MIDNIGHT. WE
WILL HAVE TO WATCH FOR ANOTHER CLUSTER OF THUNDERSTORMS TO DEVELOP
IN THE HIGH PLAINS WHICH MAY BE ABLE TO REACH CENTRAL KANSAS AGAIN
SIMILAR TO THIS MORNING. ONLY THIS TIME WE MAY HAVE A LITTLE BIT
MORE MOISTURE TO WORK WITH. THEREFORE...WE HAVE INTRODUCED POPS FOR
THIS POTENTIAL.

FRIDAY-FRIDAY NIGHT:
THIS IS WHERE THE STORY BEGINS WITH THE POTENTIAL FOR MORE HEAVY
RAINFALL. THE MODELS ARE FAIRLY SIMILAR TO YESTERDAYS RUNS EXCEPT
THAT THE NAM IS A LITTLE MORE AGGRESSIVE IN DEVELOPING A MESOSCALE
CONVECTIVE SYSTEM INTO CENTRAL KANSAS EARLY IN THE AFTERNOON AND
BUILDING INTO SOUTH CENTRAL KANSAS FRIDAY NIGHT. THE GFS/UKMET/ECMWF
ARE A TAD SLOWER AND KEEPS THE UPPER LEVEL TROF FOCUSED MORE OVER
WESTERN KANSAS DURING THE EVENING AND THEN PUSHES INTO SOUTH CENTRAL
KANSAS OVERNIGHT. THERE IS ALSO SOME AID FROM THE RIGHT ENTRANCE
REGION OF THE UPPER LEVEL JET WHICH WILL INDUCE GOOD UPPER LEVEL
DIVERGENCE. THIS COMBINED WITH VERY HIGH WARM CLOUD DEPTHS OVER
3KM...PRECIPITABLE WATER VALUES OVER 1.5 INCHES...AND AROUND A 30 TO
40KT LOW LEVEL JET WILL BRING THE POTENTIAL FOR VERY HEAVY RAINFALL
WHICH MAY LEAD TO LOCALIZED FLOODING MAINLY FRIDAY NIGHT. THE MAIN
QUESTION WILL BE HOW PROGRESSIVE THIS MCS WILL BE. THE NAM/GFS DO
SHOW SOME FORWARD MOVEMENT WITH THIS MCS...BUT I WOULD EXPECT IT TO
MOSTLY PROPAGATE SOUTH DUE TO THE INFLUENCE OF THE LOW LEVEL JET. WE
COULD SEE A COUPLE OF SEVERE STORMS EARLY ON DUE TO DECENT
INSTABILITY IN PLACE...BUT THE SHEAR IS LIMITED. FOR NOW...WE WILL
MOSTLY HIT THE HEAVY RAINFALL AND LOCALIZED FLOODING POTENTIAL IN
THE HAZARDOUS WEATHER OUTLOOK.

SATURDAY-WEDNESDAY:
THERE IS STILL QUITE A BIT OF DISCRPENCIES ON WHERE THIS TROF WILL
END UP NEXT WEEK. BEFORE THAT HAPPENS...THE GFS/ECMWF ARE
ADVERTISING ANOTHER PIECE OF ENERGY TO MOVE OUT OF THE CUT OFF LOW
ON SATURDAY NIGHT AND SUNDAY. THIS MAY TRIGGER ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN KANSAS. WE HIT THE POPS A
LITTLE HARDER DURING THIS TIMEFRAME. WE DID MODIFY TEMPERATURES
SLIGHTLY DURING THIS TIMEFRAME MAINLY IN SOUTHEAST KANSAS.
OTHERWISE...THERE IS STILL QUITE A BIT OF UNCERTAINTY WHEN THIS CUT
OFF SYSTEM WILL MOVE OUT OF THE PICTURE. THEREFORE...WE DID NOT MAKE
MANY CHANGES TO THE FORECAST BEYOND SUNDAY.

COX

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    95  73  94  67 /  10   5  10  70
HUTCHINSON      96  73  93  67 /  10  10  30  80
NEWTON          95  73  94  67 /  10   5  10  80
ELDORADO        93  73  94  67 /  10   0   5  60
WINFIELD-KWLD   94  73  93  67 /   5   0  10  60
RUSSELL         98  72  90  65 /  10  20  60  80
GREAT BEND      98  72  90  65 /  10  20  60  80
SALINA          97  74  93  66 /  10  10  30  80
MCPHERSON       96  73  93  66 /  10  10  20  80
COFFEYVILLE     93  71  92  71 /   0   0   5  30
CHANUTE         93  71  92  70 /   0   0   0  30
IOLA            93  71  92  69 /   0   0   0  30
PARSONS-KPPF    93  71  92  71 /   0   0   0  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON THURSDAY TO 10 PM THURSDAY FOR KSZ032-
033-047>051-067-082-091.

&&
Hazardous weather outlook, Jun 14, 9:48 PM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
948 PM CDT WED JUN 14 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-160400-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
948 PM CDT WED JUN 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A GOOD CHANCE OF THUNDERSTORMS ACROSS CENTRAL AND PORTIONS
OF SOUTH CENTRAL KANSAS LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT. IT
IS STILL TOO EARLY TO TELL WHETHER OR NOT THESE STORMS WILL BECOME
SEVERE...BUT THESE STORMS WILL HAVE THE POSSIBILITY OF PRODUCING
VERY HEAVY RAINFALL WHICH MAY LEAD TO LOCALIZED FLOODING.

MORE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL AND SOUTHEAST KANSAS
SATURDAY THROUGH TUESDAY AS AN UPPER LEVEL SYSTEM HANGS AROUND THE
CENTRAL PLAINS. IT IS TOO EARLY TO SPECULATE WHETHER ANY OF THESE
STORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

SCHRECK

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.